Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Testosterone - Where is it going?
Aug 3, 2004

Howdy Docs! I have been HIV+ for almost 5 years. Recently, due to increasing viral load and decreasing T-cells, we began ARV treatment along with Testosterone injections (200mg every 14 days). The testosterone was added because over the years my weight had dropped from 165 lbs (5'10") to 140 lbs. Over time the weight is coming back, but Total Testosterone levels are still at 264 with the injections....not much different than where we began. Any thoughts on why the Test level hasn't come up higher? Just curious. For now my health is vastly improved, so I'm not too anxious to "rock the boat" but it does seem strange the level isn't higher. Your thoughts would be greatly appreciated.

Respectfully,

Mark

Response from Dr. Conway

I find testosterone levels difficult to interpret, and would want to see what your free testosterone level is before making any decisions. Also, blood levels aren't really the endpoint here. We are most interested in the effects on appetite, weight gain, etc...If the effect is there, the blood level is not that important. Finally, as you will know if you read my comments on these pages, I am not a big "fan" of testosterone shots. Do be careful and watch for side effects, especially on your liver. This being said, good luck!!!



Previous
Zerit, good or bad?
Next
Nevirapine rechallenge?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement